# SDR 2000UALA00201

- Difficulty date: April 18, 2000
- Submitted: October 4, 2000
- Operation: Air carrier
- Aircraft: N573UA
- Make and model: Boeing 757222
- Aircraft serial: 26685
- Aircraft time: 25,331 hours, 9,326 cycles
- Engine: Pwa PW2037
- Engine time: 11,992 hours, 11,186 cycles
- System (JASC): 4920 · APU Core Engine
- Part: Apu
- Part number: 38845622E
- Part serial: 779553001R
- Condition: Contaminated
- Location: Aft
- Stage of operation: NR
- How discovered: O
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

RETURNED TO DEN UNDER AMBER ALERT DUE TO SMOKE IN THE CABIN AND COCKPIT.  *S/D*  APU HAD MASSIVE COOLING FAN FAILURE, METAL IN THE SYSTEM.  OIL WAS SUCKED INTO THE APU INLET PLENUM THROUGH THE COOLING FAN DUCT CAUSING THE SMOKE IN THE CABIN.  THE APU WILL BE DISASSEMBLED FOR OVERHAUL.
